Alert archive / Colorado / Winter Storm Watches in 2011

Winter Storm Watch 7, NWS Pueblo, CO

April 22, 201115 counties in Colorado

NWS Pueblo, CO issued this winter storm watch at Apr 22, 2011, 4:20 AM MDT for 15 counties in Colorado. It took effect at Apr 23, 2011, 6:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 22, 2011, 4:20 AM MDT (10:20 UTC)
In effect from
Apr 23, 2011, 6:00 AM MDT
Expired
Apr 22, 2011, 3:49 PM MDT
In force
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 129 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 10.3 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2011-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2011-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4571 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

227 
WWUS45 KPUB 221020
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
420 AM MDT FRI APR 22 2011

COZ058>060-068-073-075-080-082-221630-
/O.NEW.KPUB.WS.A.0007.110423T1200Z-110425T2100Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAINS ABOVE 10000 FT-PIKES PEAK ABOVE 11000 FT-
INCLUDING...CLIMAX...LEADVILLE...INDEPENDENCE PASS...MT ELBERT...
MT MASSIVE...CUMBRES PASS...WOLF CREEK PASS...BLANCA PEAK...
SPANISH PEAKS...GREENHORN MTN...PIKES PEAK
420 AM MDT FRI APR 22 2011

...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH MONDAY
AFTERNOON. 

* LOCATION...THE SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET...THE
  WET MOUNTAINS ABOVE 10000 FEET...THE PIKES PEAK REGION ABOVE 11000
  FEET...THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET...THE
  EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET AND LAKE COUNTY.

* CAUSE AND TIMING...UPPER LEVEL DISTURBANCES IN COMBINATION WITH
  FAVORABLE OROGRAPHIC FLOW WILL ALLOW PERIODS OF SNOW...HEAVY AT
  TIMES...OVER THE WINTER STORM WATCH AREA.

* SNOW ACCUMULATION...TOTAL SNOW ACCUMULATIONS IN EXCESS OF 8
  INCHES IS ANTICIPATED.

* WIND...SOUTH TO SOUTHWEST AT 10 TO 25 MPH...WITH WIND GUSTS IN
  EXCESS OF 40 MPH AT TIMES. 

* IMPACT...SNOW AND BLOWING SNOW AT TIMES WILL RESULT IN LOW
  VISIBILITIES AND SLICK AND SNOW PACKED ROADS PRODUCING HAZARDOUS
  TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 8
INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL
IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE
LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR
BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

&&

$$
2 follow-up statements
031 
WWUS45 KPUB 221602
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1002 AM MDT FRI APR 22 2011

COZ058>060-068-073-075-080-082-230015-
/O.CON.KPUB.WS.A.0007.110423T1200Z-110425T2100Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAINS ABOVE 10000 FT-PIKES PEAK ABOVE 11000 FT-
INCLUDING...CLIMAX...LEADVILLE...INDEPENDENCE PASS...MT ELBERT...
MT MASSIVE...CUMBRES PASS...WOLF CREEK PASS...BLANCA PEAK...
SPANISH PEAKS...GREENHORN MTN...PIKES PEAK
1002 AM MDT FRI APR 22 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH MONDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH MONDAY AFTERNOON. 

* LOCATION...THE SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET... 
  THE WET MOUNTAINS ABOVE 10000 FEET...THE PIKES PEAK REGION 
  ABOVE 11000 FEET...THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 
  FEET...THE EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET AND LAKE 
  COUNTY. 

* CAUSE AND TIMING...UPPER LEVEL DISTURBANCES IN COMBINATION 
  WITH FAVORABLE OROGRAPHIC FLOW WILL ALLOW PERIODS OF SNOW...
  HEAVY AT TIMES...OVER THE WINTER STORM WATCH AREA. 

* SNOW ACCUMULATION...TOTAL SNOW ACCUMULATIONS IN EXCESS OF 8
  INCHES WILL BE POSSIBLE.

* WIND...SOUTH TO SOUTHWEST AT 10 TO 25 MPH...WITH WIND GUSTS IN 
  EXCESS OF 40 MPH AT TIMES. 

* IMPACT...SNOW AND BLOWING SNOW AT TIMES WILL RESULT IN LOW 
  VISIBILITIES AND SLICK AND SNOW PACKED ROADS PRODUCING 
  HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO
TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE
WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER
SURVIVAL KIT.

&&

$$
313 
WWUS45 KPUB 222149
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
349 PM MDT FRI APR 22 2011

COZ075-222300-
/O.CAN.KPUB.WS.A.0007.110423T1200Z-110425T2100Z/
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
349 PM MDT FRI APR 22 2011

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE WINTER
STORM WATCH FOR THE SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE
11000 FEET.

$$

COZ058>060-230400-
/O.UPG.KPUB.WS.A.0007.110423T1200Z-110425T2100Z/
/O.NEW.KPUB.WS.W.0010.110423T1200Z-110425T0000Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...CLIMAX...LEADVILLE...INDEPENDENCE PASS...MT ELBERT...
MT MASSIVE
349 PM MDT FRI APR 22 2011

...WINTER STORM WARNING IN EFFECT FROM 6 AM SATURDAY TO 6 PM MDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WARNING FOR SNOW...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 6 PM
MDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* LOCATION...THE EASTERN SAWATCH MOUNTAINS ABOVE 110000 FEET AND
  ALL OF LAKE COUNTY.

* CAUSE AND TIMING...UNSETTLED AND MOIST SOUTHWESTERLY FLOW WILL BRING
  SNOW...HEAVY AT TIMES...FROM SATURDAY MORNING UNTIL SUNDAY
  EVENING.

* SNOW ACCUMULATION...10 TO 20 INCHES CAN BE EXPECTED OVER THE
  EASTERN SAWATCH MOUNTAINS AND THE WESTERN MOSQUITO RANGE...WITH 6
  TO 10 INCHES OVER THE LOWER ELEVATIONS OF LAKE
  COUNTY...INCLUDING LEADVILLE.

* IMPACT...SNOW AND BLOWING SNOW AT TIMES WILL RESULT IN LOW 
  VISIBILITIES AND SLICK AND SNOW PACKED ROADS PRODUCING 
  HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
8 INCHES IN THE MOUNTAINS ARE EXPECTED TO OCCUR. IF YOU ARE
PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE
WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER
TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL
IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE
ALONG A WINTER SURVIVAL KIT.

&&


$$

COZ068-230400-
/O.UPG.KPUB.WS.A.0007.110423T1200Z-110425T2100Z/
/O.NEW.KPUB.WS.W.0010.110423T1800Z-110425T0000Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
349 PM MDT FRI APR 22 2011

...WINTER STORM WARNING IN EFFECT FROM NOON SATURDAY TO 6 PM MDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WARNING FOR SNOW...WHICH IS IN EFFECT FROM NOON SATURDAY TO 6 PM
MDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* LOCATION...THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET.

* CAUSE AND TIMING...UNSETTLED AND MOIST SOUTHWESTERLY FLOW WILL
  BRING SNOW...HEAVY AT TIMES...FROM MIDDAY SATURDAY UNTIL SUNDAY
  EVENING.

* SNOW ACCUMULATION...8 TO 15 INCHES.

* IMPACT...SNOW AND BLOWING SNOW AT TIMES WILL RESULT IN LOW VISIBILITIES
  AND SLICK AND SNOW PACKED ROADS PRODUCING HAZARDOUS TRAVEL
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO
TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE
WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER
SURVIVAL KIT.

&&


$$

COZ073-080-082-230400-
/O.UPG.KPUB.WS.A.0007.110423T1200Z-110425T2100Z/
/O.NEW.KPUB.WW.Y.0023.110423T1800Z-110424T1800Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
WET MOUNTAINS ABOVE 10000 FT-PIKES PEAK ABOVE 11000 FT-
INCLUDING...BLANCA PEAK...GREENHORN MTN...PIKES PEAK
349 PM MDT FRI APR 22 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON SATURDAY TO NOON
MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM NOON SATURDAY
TO NOON MDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.


* LOCATION...THE NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000
  FEET...THE WET MOUNTAINS ABOVE 10000 FEET...AND THE PIKES PEAK
  REGION ABOVE 11000 FEET.

* CAUSE AND TIMING...A MOIST WEATHER SYSTEM MOVING ACROSS THE AREA
  WILL BRING SEVERAL INCHES OF SNOW TO THE AREAS FROM MIDDAY
  SATURDAY THROUGH SUNDAY MORNING.

* SNOW ACCUMULATION...5 TO 9 INCHES.

* IMPACT...SNOW AND BLOWING SNOW AT TIMES WILL RESULT IN LOW 
  VISIBILITIES AND SLICK AND SNOW PACKED ROADS PRODUCING 
  HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.


&&

$$

COZ066-230400-
/O.NEW.KPUB.WW.Y.0023.110423T1800Z-110425T0000Z/
LA GARITA MOUNTAINS ABOVE 10000 FT-
INCLUDING...NORTH PASS
349 PM MDT FRI APR 22 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON SATURDAY TO 6 PM
MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM NOON SATURDAY TO
6 PM MDT SUNDAY.


* LOCATION...THE LA GARITA MOUNTAINS ABOVE 10000 FEET.

* CAUSE AND TIMING...MOIST SOUTHWEST FLOW WILL BRING SNOW...HEAVY
  AT TIMES...TO THE AREA FROM MIDDAY SATURDAY UNTIL SUNDAY EVENING.

* SNOW ACCUMULATION...4 TO 8 INCHES.

* IMPACT...SNOW AND BLOWING SNOW AT TIMES WILL RESULT IN LOW 
  VISIBILITIES AND SLICK AND SNOW PACKED ROADS PRODUCING 
  HAZARDOUS TRAVEL CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Apr 21, 8:28 PM MDT, 7 hours 52 minutes earlier.

Area forecast discussion, Apr 21, 8:28 PM MDT, 7 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
828 PM MDT THU APR 21 2011

.UPDATE...WINDS HAVE BEEN SLOW TO SUBSIDE THIS EVENING AS NOSE OF
THE UPPER JET PUSHES INTO COLORADO. JET AND ASSOCIATED DOWNSLOPE
FLOW HAVE MIXED VERY DRY AIR TO THE SURFACE OVER THE MOUNTAINS AND
I-25 CORRIDOR...WITH DEWPOINTS DROPPING INTO THE SINGLE DIGITS
MANY LOCATIONS. STILL THINK WINDS WILL DECREASE ENOUGH TO END RED
FLAG CONDITIONS OVER THE NEXT HOUR...SO WILL LET THE WARNING
EXPIRE ON SCHEDULE. BEST CHANCE OF PRECIP APPEARS TO HAVE SHIFTED
NORTH OF THE AREA...MAINLY ALONG AND NORTH OF I-70 WHERE MOISTURE
AND DYNAMICS LOOK BETTER. SHORT RANGE MODELS STILL INSIST AT LEAST
SNOW SHOWERS ARE POSSIBLE OVER THE CENTRAL MOUNTAINS THROUGH THE
NIGHT...SO WILL KEEP POPS RATHER HIGH...THOUGH DRY SURFACE LAYER
MAY LIMIT AMOUNTS. --PETERSEN

&&

.PREV DISCUSSION... /ISSUED 325 PM MDT THU APR 21 2011/

SHORT TERM...
(TONIGHT AND FRIDAY)

CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS MODERATE TO
STRONG WEST TO SOUTHWEST FLOW ALOFT ACROSS THE REGION AS ANOTHER
POTENT SHORT WAVE TROUGH IS MOVING OUT ACROSS THE NORTHERN ROCKIES
WITH ITS ASSOCIATED 100KT JET CORE TRANSLATING ACROSS THE GREAT
BASIN ATTM. BOUNDARY WHICH MOVED ACROSS THE EASTERN PLAINS THIS
MORNING IS EVIDENT ON RADAR ACROSS THE EASTERN MTS AND LIFTING
BACK ACROSS EASTERN EL PASO COUNTY ATTM. EAST TO SOUTHEAST WINDS
REMAINS EAST OF THE BOUNDARY WITH GUSTY WEST TO SOUTHWEST WINDS
BEING RECORDED WEST.

TONIGHT...MODELS HAD A HARD TIME WITH THIS MORNINGS FRONTAL PASSAGE
THOUGH SEEM TO HAVE A HANDLE WITH BOUNDARY LIFTING BACK TO NEAR A
CALHAN TO LA JUNTA TO KIM LINE THROUGH THE EARLY EVENING AS SHORT
WAVE TROUGH CONTINUES TO LIFT OUT ACROSS THE NORTHERN ROCKIES. WITH
THAT SAID...HAVE CANCELLED RED FLAG WARNING FOR CROWLEY...OTERO AND
EASTERN LAS ANIMAS COUNTIES AND WILL KEEP FOR SOUTHERN I-25
CORRIDOR. BEST LIFT WITH PASSING WAVE STAYS TO THE NORTH THOUGH WITH
CONVERGENCE ALONG BOUNDARY AND CU BUILDING ACROSS EASTERN EL PASO
AND ACROSS THE FAR SE PLAINS...WILL KEEP CURRENT SLIGHT POPS ACROSS
THE PIKES PEAK REGION AND ALONG AND EAST OF BOUNDARY THROUGH THE
EVENING. MODELS SOUNDINGS INDICATING CAPES BETWEEN 300-700 J/KG
ALONG AND EAST OF BOUNDARY...AND WITH STRONG SHEARS COULD SEE A FEW
STRONGER STORMS PRODUCING GUSTY WINDS TO AROUND 50 MPH AND SMALL
HAIL...IF STORMS CAN GET GOING. FURTHER WEST ACROSS THE CONTINENTAL
DIVIDE...GOOD LIFT...MOISTURE AND OROGRAPHICS AHEAD AND BEHIND WAVE
WILL KEEP SNOW SHOWERS ONGOING OVERNIGHT. HOWEVER...FAST MOVEMENT OF
SYSTEM WILL KEEP SNOW TOTALS UNDER ADVISORY AMOUNTS...THOUGH WILL
STILL HAVE 2 TO 6 INCHES OVERNIGHT WITH THE HIGHEST AMOUNTS ACROSS
THE EASTERN SAWATCH RANGE.

WITH JET CORE TRANSLATING ACROSS THE ROCKIES OVERNIGHT...LATEST
MODELS INDICATING WINDY CONDITIONS DEVELOPING ACROSS EASTERN MTS AND
IMMEDIATE ADJACENT PLAINS. CROSS-SECTIONS AND SOUNDINGS NOT
INDICATING A STRONG MT WAVE SIGNATURE WITH A FORWARD SHEAR AND ONLY
WEAK MT TOP INVERSIONS. HOWEVER...COULD SEE GUSTS OF 50 TO 60 MPH
DEVELOPING AFTER MIDNIGHT ACROSS THE EASTERN MTS AND IMMEDIATE
ADJACENT PLAINS WEST OF I-25.

FRIDAY...NORTHERN ROCKIES SHORT WAVE AND ASSOCIATED STAND UP FRONT
CONTINUES INTO THE NORTHERN HIGH PLAINS WITH GUSTY WEST TO NORTHWEST
WINDS EXPECTED IN ITS WAKE. TEMPS COOL SLIGHTLY BEHIND PASSING
SYSTEM...THOUGH WITH DRY DOWNSLOPE FLOW...WILL SEE DEW PTS TANK
ACROSS THE AREA AS WELL AND HAVE UPGRADED CURRENT FIRE WEATHER WATCH
FOR THE SOUTHERN I-25 CORRIDOR TO A RED FLAG WARNING. OROGRAPHICS
WILL KEEP SCATTERED SNOW SHOWERS ACROSS THE CENTRAL MTS WITH LOCAL
ACCUMS OF A COUPLE OF INCHES POSSIBLE. -MW

LONG TERM...
(FRIDAY NIGHT THROUGH THURSDAY)

GENERALLY UNSETTLED WEATHER IS IN STORE AND SOME OF THE HIGHER
ELEVATIONS ALONG THE CONTDVD COULD SEE SIGNIFICANT SNOWFALL.
HUMIDITIES WL BE HIGHER THIS WEEKEND AND THE FIRST PART OF THE
COMING WEEK AND THUS THERE WL NOT BE MUCH OF A FIRE WEATHER THREAT.

ON SAT A WEAK SHORTWAVE TROF WL MOVE ACRS THE STATE AND WL BRING
AT LEAST SCT PCPN TO THE MTS AND HIGH VALLEYS...BUT IT LOOKS LIKE
THE SOUTHEAST PLAINS SHOULD REMAIN DRY. A FEW INCHES OF SNOW WL
PROBABLY FALL OVR THE HYR ELEVATIONS OF THE CENTRAL MTS. TEMPS WL BE
COOLER SAT AND SUN...GENERALLY A BIT BELOW NORMAL. ANOTHER
DISTURBANCE WL MOVE OVR THE AREA SAT NIGHT...AND WITH MSTR WL
CONTINUING TO STREAM INTO THE AREA FROM THE WEST AHEAD OF AN UPR
TROF...SEVERAL MORE INCHES ARE LIKELY OVR THE CENTRAL MTS SAT
NIGHT AND SUN. THE HYR ELEVATIONS OF THE ERN MTS WL ALSO SEE SOME
LIGHT ACCUMULATIONS OF SNOW. IT LOOKS LIKE BY SUN AFTERNOON SOME
PCPN MAY ALSO BE FOUND OVR THE SERN PLAINS. CHANCES ARE A WINTER
WEATHER HIGHLIGHT WL BE NEEDED FOR THE CENTRAL MTS.

SUN NIGHT AND THE FIRST HALF OF MON THE UPR TROF IS EXPECTED TO
MOVE ACRS CO WITH PCPN CHANCES CONTINUING ACRS THE AREA AND MORE
SNOW ACCUMULATIONS OVR THE MTS. ANOTHER UPR TROF THEN MOVES OVR
THE STATE MON NIGHT AND TUE...BRINGING MORE PCPN CHANCES. AN UPR
RIDGE IS STILL EXPECTED TO BRING DRIER WEATHER TO THE AREA WED.
THU A SHORTWAVE TROF MOVES BY TO THE NORTH AND COULD BRING SOME
SHOWERS TO THE CENTRAL MTS...BUT THE REST OF THE AREA SHOULD BE
DRY AND WARMER.

AVIATION...

BOUNDARY WHICH MOVED ACROSS THE EASTERN PLAINS THIS
MORNING IS EVIDENT ON RADAR ACROSS THE EASTERN MTS AND LIFTING BACK
ACROSS EASTERN EL PASO COUNTY ATTM. EAST TO SOUTHEAST WINDS REMAINS
EAST OF THE BOUNDARY WITH GUSTY WEST TO SOUTHWEST WINDS BEING
RECORDED WEST. COULD SEE A FEW SHOWERS AND THUNDERSTORMS DEVELOPING
ALONG THIS LINE THROUGH THE EARLY EVENING. OTHERWISE VFR EXPECTED AT
ALL TAF SITES. GUSTY WEST TO NORTHWEST WINDS EXPECTED TO DEVELOP
OVERNIGHT ACROSS THE EASTERN MTS...WITH POTENTIAL FOR LLWS AT COS
THROUGH THE EARLY MORNING. GUSTY WEST TO NORTHWEST WINDS EXPECTED TO
DEVELOP AT COS...PUB AND ALS BY THE LATE MORNING. -MW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TO 8 PM MDT FRIDAY FOR COZ227>233.

&&

27/10
Hazardous weather outlook, Apr 21, 8:11 PM MDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
811 PM MDT THU APR 21 2011

COZ058>089-093>099-230215-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
811 PM MDT THU APR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

THE MOUNTAINS ALONG THE CONTINENTAL WILL SEE SHOWERS INCREASING
IN COVERAGE THROUGH THE EVENING. SNOW ACCUMULATIONS OF BETWEEEN 4
TO 8 INCHES WILL BE POSSIBLE ACROSS THE HIGHER ELEVATIONS OF THE
EASTERN SAWATCH AND WESTERN MOSIQUITO RANGES BY FRIDAY MORNING.
THE REMAINING MOUNTAIN AREAS COULD SEE LOCAL ACCUMULATIONS OF UP
TO 2 INCHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ELEVATED FIRE DANGER SHOULD BE NOTED OVER PORTIONS OF THE
INTERSTATE 25 CORRIDOR AND THE SOUTHEASTERN COLORADO PLAINS
ON FRIDAY. A COMBINATION OF DRY DOWNSLOPE WINDS...LOW MINIMUM
RELATIVE HUMIDITIES AND EXISTING DRY FUELS WILL CREATE THE
POTENTIAL FOR EXTREME FIRE BEHAVIOR WITH RAPID RATES OF
GROWTH AND SPREAD.

UPPER LEVEL DISTURBANCES WILL BE CAPABLE OF PRODUCING SIGNIFICANT
ACCUMULATING SNOW OVER PORTIONS OF THE WESTERN AND ESPECIALLY
CENTRAL MOUNTAINS FROM LATER SATURDAY INTO SUNDAY MORNING AND THEN
AGAIN FROM MONDAY NIGHT INTO TUESDAY. IN ADDITION...HIGHER TERRAIN
AREAS GENERALLY ABOVE 6000 FEET MAY ALSO NOTE SOME ACCUMULATING
SNOW FROM THIS WEEKEND INTO EARLY NEXT WEEK.

THUNDERSTORMS...CAPABLE OF PRODUCING HAZARDOUS CLOUD TO GROUND
LIGHTNING...HAIL GENERALLY UNDER 1 INCH IN DIAMETER...BRIEF PERIODS
OF HEAVY RAIN AND WIND GUSTS UP TO 50 MPH AT TIMES ARE ANTICIPATED
OVER EASTERN PORTIONS(AND ESPECIALLY FAR EASTERN PORTIONS) OF THE
REGION FROM LATER SUNDAY INTO SUNDAY NIGHT AND THEN AGAIN ON
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE OVER THE HIGHER TERRAIN TONIGHT.

27/10

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 3:49 PM MDTWinter Storm WarningPUBChaffee, Conejos, Lake, Mineral, Rio Grande, Saguache62 hr
Apr 22, 3:49 PM MDTWinter Weather AdvisoryPUBAlamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 6 more62 hr

Nearby

Winter Storm Watches in Colorado, 2011Every winter storm watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.